Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 147, NWS New Orleans, LA

June 29, 2004Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 29, 2004, 1:34 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2004, 1:34 PM CDT (18:34 UTC)
Expired
Jun 29, 2004, 2:30 PM CDT
In force
56 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Lafourche Parish, LA, Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:10 AM CDT, 9 hours 24 minutes earlier.

Area forecast discussion, Jun 29, 4:10 AM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
410 AM CDT TUE JUN 29 2004

.DISCUSSION...
PERSISTENT WEAK SURFACE BOUNDARY THAT HAD BEEN AROUND THE I-20
CORRIDOR THE PAST COUPLE OF DAYS HAS NOW RETREATED NORTHWARD TO
AROUND THE I-30 CORRIDOR. THIS SHOULD ALLOW FOR SOME RELAXATION ON
MOISTURE BUILDUP ACROSS OUR AREA ALONG WITH SOME SUBTLE RIDGING IN
THE MID-LEVELS NEAR THE COAST. SURFACE DEWPOINTS ALSO BEING
INFLUENCED BY DRAINAGE WITH SOME MID 60S DEWPOINTS MOVING INTO SOUTH
MISSISSIPPI AND THE UPPER FLORIDA PARISHES. RADAR RETURNS LOOK MORE
NORMAL AND TYPICAL OF NOCTURNAL LAND BREEZE. P.W. VALUES HAVE
SETTLED INTO THE 1.6 - 1.7 RANGE SO IT APPEARS THAT A TREND TOWARDS
NEAR NORMAL POPS MAY BE ON FINALLY. DESPITE THIS...AN UPPER LEVEL
TROUGH REMAINS IN PLACE AND YIELDING A SLIGHTLY MORE UNSTABLE
SOUNDING THAN NORMAL...SO WILL INDICATE A 60 PERCENT POP FOR THE
NORTHERN HALF AND 50 PERCENT SOUTHERN HALF. WILL MAINTAIN 20-30
PERCENT FOR THE EVENING HOURS AND PERSISTENCE ON WED AND WED NIGHT.
TEMPERATURES WILL ALSO BE INDICATED PERSISTENCE AND CLOSE TO GFS.

&&

.LOCAL APPLICATIONS...
PRECIPITATION CALCULATOR HAS BEEN HANDLING PAST SEVERAL DAYS QUITE
WELL AS FAR AS CONVECTIVE INTEGRITY. RAN AGAIN THIS MORNING BASED ON
GFS MODEL SOUNDING CENTERED AT KMCB VALID 18Z TUESDAY (H+18).

343K LIFTED FROM 900 MB
POP 31%...DP 95 MB...PCPN 2.38...POTL PCPN 4.92 <74F...FMAP
0.82...RICKS INDEX 102...PROB SVR 0%...GUSTS 32-42 KT...HAIL 0.25
(PEA)...TOR RISK...NIL.

343K LIFTED FROM 850 MB...POP 81%...PROB SVR 1%...REST SAME.

FORECASTED POP (AVG 900/850 = 56%) THIS IS IN LINE WITH GUIDANCE.
BOTTOM LINE IS LESS SEVERE LOOKING THAN PAST DAYS AS 500 MB TEMPS
WARM TO -7C (UP FROM -11C MONDAY MORNING).

HAIL-VIL OUTPUT...SOUNDING VIL 61 (LIQUID)...AR METHOD 63...PEA
63...MARBLE 67...PENNY 69...NICKEL 70...QUARTER 71...HALF DOLLAR 73.

THESE VALUES ARE UP CONSIDERABLY FROM THE LOWER 50S VERIFIED
HAIL-VIL VALUES OF MONDAY.

&&

PRELIMINARY POINT NUMBERS...
MCB 89 67 88 68 / 60 30 60 30
BTR 89 71 88 71 / 60 30 60 30
MSY 89 75 89 75 / 50 20 50 20
GPT 88 74 88 74 / 50 20 50 20
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
COASTAL WATERS...NONE.
&&

24
Hazardous weather outlook, Jun 29, 11:00 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUN 29 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
BEFORE DIMINISHING IN COVERAGE IN THE EVENING. SEVERE THUNDERSTORMS
ARE NOT EXPECTED TO BE AS NUMEROUS AS THE PAST SEVERAL DAYS BUT ONE
OR TWO STORMS MAY PULSE BRIEFLY TO SEVERE LEVELS BY MID-AFTERNOON.
STORMS TODAY WILL BE CAPABLE OF FREQUENT LIGHTNING...WIND GUSTS OF 35
TO 45 MPH...PEA SIZED HAIL...AND BRIEF HEAVY RAIN AS THEY MOVE
GENERALLY TO THE NORTH AT 15 MPH.

.RIVER FLOODING...
THE LOWER PEARL...TCHEFUNCTA...LOWER ATCHAFALAYA...BOGUE CHITTO...
AND TANGIPAHOA RIVERS REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. ORGANIZED SEVERE
THUNDERSTORM DEVELOPMENT IS NOT LIKELY...HOWEVER ONE OR TWO STORMS
MAY BRIEFLY APPROACH SEVERE LEVELS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:04 AM CDTSpecial Marine WarningLIX56 min
Jun 29, 9:14 AM CDTSpecial Marine WarningLIX61 min
Jun 29, 2:42 PM CDTSpecial Marine WarningLIX78 min
Jun 29, 5:17 PM CDTSpecial Marine WarningLIX28 min
Jun 29, 5:25 PM CDTTornado WarningLIXOrleans35 min
Jun 29, 9:46 AM CDTSevere Thunderstorm WarningLIXJackson59 min
Jun 29, 11:16 AM CDTSevere Thunderstorm WarningLIXJackson44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.